Missouri, 2007Flash Flooding and Flood in Missouri, May 10, 2007
May 10, 2007 · NWS SGF · 17 events in 16 counties and zones
Heavy thunderstorms caused flash flooding in several areas. A few marginally severe hail was also observed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy thunderstorms caused flash flooding in several areas. A few marginally severe hail was also observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 10, 1:55 AM CST, 9 hours 35 minutes earlier.
Area forecast discussion, May 10, 1:55 AM CST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 AM CDT THU MAY 10 2007
.DISCUSSION...
LATEST RADAR IMAGES SHOW A FEW SHOWERS AND STORMS EXITING THE
VICHY/ROLLA AND VERSAILLES AREAS EARLY THIS MORNING...WITH AN AREA
OF LIGHT RAIN DEVELOPING OVER NORTHWEST ARKANSAS. LOOKING FURTHER
TO OUR SOUTHWEST...ANOTHER CLUSTER OF STORMS WAS DEVELOPING OVER
THE RED RIVER VALLEY.
WITH A LACK OF ANY WELL DEFINED SURFACE BOUNDARIES...WILL
CONTINUE TO SEE MAINLY AFTERNOON THUNDERSTORMS OVER THE AREA AS
MOIST LOW LEVEL AIRMASS INTERACTS WITH WEAK DISTURBANCES ROTATING
AROUND MAIN UPPER TROUGH OVER WEST TEXAS THIS MORNING. FORECAST
MODEL GUIDANCE CONTINUES TO SHOW INCREASING COVERAGE OF
PRECIPITATION AS SYNOPTIC SCALE LIFT INCREASES WITH CLOSER
PROXIMITY OF UPPER LOW AS IT MOVES INTO CENTRAL TEXAS THIS
AFTERNOON. HAVE REFLECTED THIS TREND IN POP GRIDS WITH HIGHEST
CHANCES OVER OUR SOUTHERN ZONES DURING THE AFTERNOON. SEVERE
POTENTIAL REMAINS MARGINAL WITH MODERATE INSTABILITY AND WEAK
VERTICAL WIND SHEAR. LONG AND THIN POSITIVE AREA ON FORECAST
SOUNDINGS ALONG WITH PRECIPITABLE WATER VALUES WELL OVER AN INCH SUGGESTS
CONTINUED POTENTIAL FOR HEAVY RAINFALL.
EXPECT TO SEE SIMILAR FORECAST TREND FOR FRIDAY. THE ONLY
ADJUSTMENT WILL BE TO SHIFT PRECIP CHANCES FURTHER SOUTH AS UPPER
LOW SINKS SOUTHEAST TOWARD THE NORTHERN GULF COAST.
FOR SATURDAY THROUGH MONDAY...EXPECT TO SEE DRIER CONDITIONS
DEVELOP AS UPPER RIDGING BUILDS OVER THE AREA AND CANADIAN HIGH
PRESSURE BUILDS SOUTH INTO THE OHIO VALLEY. HAVE TRIMMED TEMPS
BACK A COUPLE DEGREES OVER OUR EASTERN COUNTIES ON SUNDAY TO
ACCOUNT FOR GREATER INFLUENCE FROM OHIO RIVER HIGH...WITH WARMER
TEMPS...AROUND MID 80S...OVER OUR CENTRAL AND WESTERN COUNTIES.
TERRY
&&
.AVIATION...
FOR THE 12Z KSGF/KJLN TAFS...CONVECTION HAS ONCE AGAIN FORMED
OVER CENTRAL OKLAHOMA THIS MORNING. THIS ACTIVITY WILL MOVE TO THE
NORTHEAST. THERE IS STILL QUESTION IF THIS ACTIVITY WILL MOVE OVER
THE TAF SITES...AS IT MAY STAY TO THE WEST OF THE KJLN TAF SITE.
ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL
ALSO ONCE AGAIN BE POSSIBLE TODAY. DUE TO THE SCATTERED NATURE OF
THIS ACTIVITY...HAVE LEFT THUNDER AND SHOWERS OUT OF THE TAFS.
WILL MONITOR AND AMEND TO ADD IF NEEDED.
WISE
&&
.HYDROLOGY...
MINOR TO MODERATE FLOODING OVER THE OSAGE RIVER BASIN ALONG WITH
RESIDUAL FLOODING ALONG CREEKS AND STREAMS OVER SOUTHEAST KANSAS
COUNTIES AND VERNON COUNTY MO IS EXPECTED TO CONTINUE THROUGH THE
AFTERNOON. ANY ADDITIONAL STORMS THAT DEVELOP OVER THE AREA WILL
LEAD TO RAPID RUNOFF AND ADDITIONAL FLOODING IN AND NEAR LOW LYING
AREAS.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
WFO SGF
Hazardous weather outlook, May 10, 3:33 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 AM CDT THU MAY 10 2007
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
433 AM CDT THU MAY 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT ACROSS
THE MISSOURI OZARKS AND SOUTHEAST KANSAS. MOST OF THE STORMS ARE
EXPECTED TO DEVELOP DURING THE AFTERNOON...AS DAYTIME HEATING
INCREASES INSTABILITY OVER THE AREA.
THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAINFALL...
WHICH COULD LEAD TO LOCALIZED FLASH FLOODING...ESPECIALLY IN
THOSE AREAS THAT RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. A
FEW OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL TO THE SIZE OF
QUARTERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY. LOCALIZED
FLOODING OF LOW LYING AREAS IS ALSO EXPECTED TO CONTINUE OVER
EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
HOWEVER...STORM SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY
Event by event
14 flash flood, 2 hail, 1 flood. Local standard time, as filed.
Flash Flood, Miller
- When
- May 10, 11:30 AM CST to 5:00 PM CST
- Where
- Miller County, 2.17 mi W of Eldon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.350, -92.620
Excessive rainfall caused flooding of low water crossing and low lying areas across much of the county. The intersection of Highway 52 and Highway Y experienced flooding.
Flood, Vernon
- When
- May 10, 1:20 PM CST to 7:00 PM CST
- Where
- Vernon County, 2.65 mi NW of Milo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.780, -94.350
Flooding continued over sections of Vernon County after several periods of heavy rain.
Flash Flood, Pulaski
- When
- May 10, 1:28 PM CST to 6:00 PM CST
- Where
- Pulaski County, 2.29 mi WNW of Franks
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.960, -92.090
Excessive rainfall created flooding in areas of Pulaski County. Jones Creek was flooding over Highway O causing impassable conditions to motorists.
Flash Flood, Phelps
- When
- May 10, 1:30 PM CST to 5:00 PM CST
- Where
- Phelps County, 0.69 mi S of Edgar Spgs
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.690, -91.870
Heavy thunderstorms caused flooding over Highway 63 near its intersection with Highway H.
Flash Flood, Maries
- When
- May 10, 2:00 PM CST to 6:00 PM CST
- Where
- Maries County, 3.52 mi NW of Vienna
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 38.220, -91.990
Numerous low water crossings along the Big Maries Creek became impassable to motorists due to flash flooding.
Flash Flood, Camden
- When
- May 10, 2:05 PM CST to 6:00 PM CST
- Where
- Camden County, 0.88 mi NE of Camdenton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.010, -92.740
Flash flooding occurred over numerous low water crossing and low lying areas throughout the county.
Hail, Dade
- When
- May 10, 3:10 PM CST
- Where
- Dade County, 1.78 mi WSW of Cedarville
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.560, -94.010
Flash Flood, Morgan
- When
- May 10, 3:18 PM CST to 7:00 PM CST
- Where
- Morgan County, 3.86 mi W of Gravois Mills Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.260, -92.890
Heavy thunderstorms caused flooding at Proctor and Cody roads near Ivy Bend.
Flash Flood, Newton
- When
- May 10, 4:12 PM CST to 7:00 PM CST
- Where
- Newton County, Neosho
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -94.370
Numerous roads in the city of Neosho were flooded. A section of Route D near Crowder College was closed off to motorists due to high water.
Flash Flood, Barton
- When
- May 10, 4:45 PM CST to 7:00 PM CST
- Where
- Barton County, 0.88 mi SW of Mindenmines
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.470, -94.610
Flash flooding covered low lying areas along Highway 160 near Mindenmines. Several dirt roads in this area were impassable to motorists.
Flash Flood, Lawrence
- When
- May 10, 5:10 PM CST to 8:00 PM CST
- Where
- Lawrence County, 1.1 mi E of Stotts City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.100, -93.950
Excessive rainfall caused a section of Highway 97 to experience flash flooding.
Flash Flood, Polk
- When
- May 10, 5:10 PM CST to 9:00 PM CST
- Where
- Polk County, 0.88 mi SE of Pleasant Hope
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.460, -93.270
Southern sections of Polk County experienced flash flooding. The Pleasant Hope area received the heaviest rainfall, causing flooding over Highways H and 215.
Flash Flood, Hickory
- When
- May 10, 5:20 PM CST to 9:00 PM CST
- Where
- Hickory County, 3.06 mi ENE of Weaubleau
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.920, -93.500
Numerous low lying roads within the western half of the county were inundated with flash flooding.
Hail, Greene
- When
- May 10, 5:20 PM CST
- Where
- Greene County, Springfield
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -93.300
Flash Flood, Greene
- When
- May 10, 5:21 PM CST to 9:00 PM CST
- Where
- Greene County, 0.55 mi E of Springfield
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.200, -93.290
Several city roads in Springfield became impassable to motorists from flash flooding. The downtown area received excessive rainfall that caused over a foot of water to flood roads.
Flash Flood, Webster
- When
- May 10, 6:30 PM CST to 10:00 PM CST
- Where
- Webster County, 3.9 mi ESE of Crown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.248, -92.905
Flash flooding occurred over the intersection of Highways A and FF.
Flash Flood, Taney
- When
- May 10, 7:45 PM CST to 10:00 PM CST
- Where
- Taney County, 1.31 mi WNW of Kissee Mills
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.680, -93.050
Excessive rainfall caused flooding over a section of Highway 160 east of Kissee Mills.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 10, 2007$915,000 · 2.5 in hail · 30 events
- Hail and Lightning Strike in New Hampshire, May 10, 2007$500,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Louisiana, May 10 to 11, 2007$330,000 · 1 in hail · 6 events
- Lightning Strike in New York, May 10, 2007$250,000 · 1 event
- Flash Flooding and Hail in Illinois, May 10, 2007$60,000 · 1 in hail · 7 events
- Tornado and Hail in Pennsylvania, May 10, 2007$45,000 · EF0 · 4 events
- Lightning Strike in Vermont, May 10, 2007$50,000 · 1 event
- Hail and Damaging Wind in Texas, May 10, 2007$38,000 · 1.75 in hail · 5 events
- Hail and Damaging Wind in Mississippi, May 10 to 12, 2007$25,000 · 1.75 in hail · 6 events
- Hail in Louisiana, May 10, 2007$30,000 · 1.25 in hail · 1 event
- Flash Flood and Hail in Mississippi, May 10, 2007$20,000 · 53 kt wind · 7 events
- Hail and Damaging Wind in New York, May 10, 2007$5,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31208, 31223, 31209, 31210, 31212, 31213, 31224, 31214, 31215, 31216, 31217, 31218, 31219, 31225, 31220, 31221, 31222.